Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 30, 2011, 4:49 PM EDT for Brevard County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2011, 4:49 PM EDT (20:49 UTC)
- Expired
- Aug 30, 2011, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 37 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1484 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731
WWUS82 KMLB 302049
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
449 PM EDT TUE AUG 30 2011
FLZ045-147-302130-
NORTHERN BREVARD COUNTY-ORANGE-
449 PM EDT TUE AUG 30 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHWESTERN BREVARD COUNTY...SOUTHEASTERN
ORANGE COUNTY...
* UNTIL 530 PM EDT.
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER LONE CABBAGE FISH
CAMP...DRIFTING NORTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CANAVERAL GROVES AND CANAVERAL ACRES.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2836 8071 2835 8113 2863 8094 2852 8077
2851 8077 2847 8075 2843 8075 2840 8072
2839 8073 2837 8073 2838 8072 2837 8071
TIME...MOT...LOC 2048Z 212DEG 4KT 2841 8088
$$
SEDLOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 3:15 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 30, 3:15 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 315 PM EDT TUE AUG 30 2011 .DISCUSSION... CURRENTLY-TONIGHT...STILL QUITE EXTENSIVE DEBRIS CLOUDS ACROSS THE AREA. THERE HAVE BEEN A FEW POCKETS OF HEATING AND SOME AREAS WILL RECEIVE SCATTERED COVERAGE OF SHOWERS/STORMS THROUGH LATE THIS AFTERNOON AS BOUNDARIES INTERACT. A SLIGHT CHANCE WILL EXTEND INTO THE EVENING AND WILL UNDERCUT MOS VALUES WHICH SHOW 30-40 PERCENT. CONSIDERABLE DEBRIS CLOUDS ARE EXPECTED OVERNIGHT. WED...SURFACE TROUGH TO OUR NORTH WILL WASH OUT BUT THE GFS SHOWS WEAK LOW LEVEL CONVERGENCE LINGERING ACROSS THE NORTH. MOISTURE VALUES WILL BE HIGH ACROSS THE AREA WITH PRECIPITABLE WATER VALUES 2 INCHES OR GREATER. THE FLY IN THE OINTMENT CONTINUES TO BE DEBRIS CLOUDS FROM CONVECTION IN THE EASTERN GULF. THE GFS STILL SHOWS A CONSIDERABLE AMOUNT AS UPPER LEVEL WESTERLY FLOW. MOS POPS HAVE COME IN AT 40 PERCENT NORTH AND 50-60 PERCENT SOUTH. WILL NOT DEVIATE FROM THIS...BUT IF THE HIGH CLOUD SHIELD IS AS PERSISTENT AS TODAY...WE WILL LIKELY REALIZE LOWER COVERAGE AGAIN. THE STEERING FLOW WILL BE WEAK SO SCATTERED AFTERNOON CONVECTION WILL BE SLOW MOVING AND SOME SPOTS MAY GET VERY HEAVY RAINFALL. THU...HIGH PRESSURE ALONG THE MID ATLANTIC COAST IS FORECAST TO PRESS A LITTLE FARTHER TO THE SOUTH. ONSHORE FLOW WILL OCCUR BUT IT WILL BE WEAK. THE GFS INDICATES DRIER AIR WORKING INTO NORTHERN SECTIONS AS LOW LEVEL RIDGE PRODUCES SOME NORTHEAST FLOW. THE WEAK LOW-MID LEVEL EAST FLOW SHOULD KEEP THE HIGHEST POPS INLAND AND WILL MAINTAIN PREVIOUS FORECAST WHICH HAS A 40/30 INLAND/COASTAL POPS. FRI-MON...BELOW NORMAL RAIN CHANCES (20-30 PERCENT) ARE EXPECTED FRI-SAT WITH STEADY E/SE FLOW PUSHING THE EAST COAST SEA BREEZE STEADILY INLAND BOTH DAYS. DESPITE THE DRIER AIRMASS...COULD SEE ATLC SHOWERS AFFECT THE COAST DURING THE OVERNIGHT AND MORNING HOURS. HIGHER MOISTURE IS FORECAST TO RETURN FROM THE SOUTHWEST SUNDAY AND MONDAY AS RIDGE AXIS PRESSES SOUTHWARD SO A RETURN TO SCATTERED STORMS LOOKS PRUDENT. MAX TEMPERATURES WILL BE PRETTY CLOSE TO NORMAL...LOWER 90S INLAND AND UPPER 80S/NEAR 90 COAST. && .AVIATION... GREATEST SURFACE HEATING OCCURRING SOUTH OF KISM-KMCO AND EXTENDING TO KMLB-KVRB. THERE IS SOME QUITE STRONG CONVECTION OCCURRING 60 MILES OR MORE TO THE EAST OF THIS AREA...WHICH SUGGESTS THAT STORMS FORMING OVER LAND SHOULD ALSO BE QUITE VIGOROUS. SHOWERS/STORMS WILL DIE DOWN AFTER SUNSET WITH MAINLY VFR OVERNIGHT BUT CONSIDERABLE DEBRIS CLOUDS CONTINUING. && .MARINE... TONIGHT...GRADIENT FLOW WILL BE IN THE PROCESS OF EASING WITH LIGHT SOUTH/SOUTHEAST FLOW AS SURFACE TROUGH TO OUR NORTH WEAKENS. WED-THU...LIGHT GRADIENT ON WED WILL GIVE WAY TO A LIGHT ONSHORE FLOW BY THU. HIGH MOISTURE WILL CONTINUE WITH SCATTERED SHOWERS AND ISOLATED STORMS WED...THEN SOME DRYING IS FORECAST IN THE NORTH THU. FRI-SAT...MODELS INDICATE LIGHT ONSHORE FLOW CONTINUING. A DRIER THAN NORMAL AIR MASS IS FORECAST ACROSS ALL OF THE WATERS. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 88 76 88 / 20 30 20 30 MCO 74 92 75 90 / 20 50 20 40 MLB 74 88 76 87 / 20 50 20 30 VRB 72 89 74 89 / 20 50 20 30 LEE 76 92 76 91 / 20 50 20 40 SFB 76 92 76 91 / 20 40 20 40 ORL 76 92 76 90 / 20 50 20 40 FPR 72 88 74 88 / 20 50 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...LASCODY IMPACT WEATHER UPDATES....BRAGAW
Hazardous weather outlook, Aug 30, 12:31 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1231 PM EDT TUE AUG 30 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-302345- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1231 PM EDT TUE AUG 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ALONG AND NORTHWEST OF THE I-4 CORRIDOR. THESE STORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. A FEW STRONG STORMS MAY DEVELOP AS WELL LATE IN THE AFTERNOON AS THE EAST AND WEST COAST SEA BREEZES MERGE OVER EAST CENTRAL FLORIDA. FREQUENT LIGHTNING STRIKES AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE. IN OTHER AREAS...THUNDERSTORM ACTIVITY OVER THE SOUTHEAST GULF OF MEXICO WILL GENERATE AN EXTENSIVE SHIELD OF UPPER LEVEL DEBRIS CLOUDS ACROSS MUCH OF EAST CENTRAL FLORIDA SOUTH OF I-4 THAT WILL HAMPER THE HAMPER THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. NEVERTHELESS...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF GENERATING DANGEROUS CLOUD-TO-GROUND LIGHTNING. SUSPEND OUTDOOR ACTIVITIES AND MOVE INDOORS IMMEDIATELY IF LIGHTNING IS SEEN OR IF THUNDER IS HEARD. .FLOOD IMPACT... SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN ALONG AND NORTHWEST OF INTERSTATE 4. RAINFALL AMOUNTS IN EXCESS OF TWO INCHES PER HOUR WILL BE POSSIBLE. .RIP CURRENT IMPACT... A SMALL LONG PERIOD SWELL WILL GENERATE AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES. THE RISK OF RIP CURRENTS WILL BE HIGHEST THROUGH 6:30 PM DUE TO TIDAL EFFECTS. .MARINE THUNDERSTORM GUST IMPACT... THUNDERSTORMS WILL MOVE NORTHEAST AROUND 10 KNOTS. SOME OF THE STORMS MAY BE CAPABLE OF GENERATING FREQUENT LIGHTNING AND WIND GUSTS OVER 35 KNOTS AS THEY CROSS THE INTRACOASTAL WATERS AND MOVE OFFSHORE. BOATERS ON RIVERS AND INLAND LAKES AS WELL AS THE OPEN OCEAN SHOULD WATCH FOR STRONG STORMS APPROACHING FROM THE SOUTHWEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED LIGHTNING STORMS ARE EXPECTED WEDNESDAY AFTERNOON. DRIER AIR IS FORECAST TO OVERSPREAD THE AREA THURSDAY THROUGH SATURDAY REDUCING THE CHANCE FOR STORMS. HIGHER MOISTURE IS FORECAST TO RETURN SUNDAY AND MONDAY WITH A RETURN TO SCATTERED LIGHTNING STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
In the hours before
Special weather statement, Aug 30, 4:05 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
405 PM EDT TUE AUG 30 2011
FLZ047-147-302045-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
405 PM EDT TUE AUG 30 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN BREVARD COUNTY...
* UNTIL 445 PM EDT.
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER CAPE CANAVERAL...
MOVING NORTHEAST AT 10 MPH.
THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2840 8058 2831 8060 2830 8064 2831 8065
2829 8067 2822 8086 2837 8086 2859 8080
2854 8077 2854 8073 2856 8072 2860 8074
2862 8079 2875 8075 2868 8066 2876 8074
2879 8074 2859 8057 2845 8052
TIME...MOT...LOC 2005Z 223DEG 8KT 2843 8062
SEDLOCKSpecial weather statement, Aug 30, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
449 PM EDT TUE AUG 30 2011
FLZ045-147-302130-
NORTHERN BREVARD COUNTY-ORANGE-
449 PM EDT TUE AUG 30 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHWESTERN BREVARD COUNTY...SOUTHEASTERN
ORANGE COUNTY...
* UNTIL 530 PM EDT.
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER LONE CABBAGE FISH
CAMP...DRIFTING NORTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CANAVERAL GROVES AND CANAVERAL ACRES.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2836 8071 2835 8113 2863 8094 2852 8077
2851 8077 2847 8075 2843 8075 2840 8072
2839 8073 2837 8073 2838 8072 2837 8071
TIME...MOT...LOC 2048Z 212DEG 4KT 2841 8088
SEDLOCKThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:00 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 30, 4:05 PM EDT | Special Weather Statement | MLB | Brevard | 40 min |
| Aug 30, 4:59 PM EDT | Areal Flood Advisory | MLB | Volusia | 91 min |
| Aug 30, 5:19 PM EDT | Areal Flood Advisory | MLB | Brevard, Orange, Volusia | 73 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.